Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 29, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 19, 2024, 3:57 PM EDT for Palm Beach County, Florida. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2024, 3:57 PM EDT (19:57 UTC)
- Expired
- May 19, 2024, 4:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 143 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 3:58 PM EDT | MARINE TSTM WIND 38 | 1 N Juno Beach, FL | Mesonet station XJUP Juno Beach Pier. |
| May 19, 4:15 PM EDT | HAIL 1 | 2 Nnw Palm Beach Garden, FL | Off duty NWS Employee reports quarter size hail near Palm Beach Gardens. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 12:53 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2700 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted.
437
WUUS52 KMFL 191957
SVRMFL
FLC099-192030-
/O.NEW.KMFL.SV.W.0029.240519T1957Z-240519T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
357 PM EDT Sun May 19 2024
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northeastern Palm Beach County in southeastern Florida...
* Until 430 PM EDT.
* At 356 PM EDT, a severe thunderstorm was located over North County
Airport, or near Palm Beach Gardens, moving east at 10 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Tequesta, Juno Beach, North Palm Beach, Lake Park, Port Of
Palm Beach, North County Airport, Juno Ridge, The Acreage, Mangonia
Park, Lakeside Green, Fau North Campus, Philo Farms, Limestone
Creek, Caloosa, and Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 2696 8003 2671 8003 2678 8034 2696 8032
TIME...MOT...LOC 1956Z 274DEG 10KT 2687 8026
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JS1 follow-up statement
186
WWUS52 KMFL 192016
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
416 PM EDT Sun May 19 2024
FLC099-192030-
/O.CON.KMFL.SV.W.0029.000000T0000Z-240519T2030Z/
Palm Beach FL-
416 PM EDT Sun May 19 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN PALM BEACH COUNTY...
At 416 PM EDT, a severe thunderstorm was located over North County
Airport, or over Palm Beach Gardens, moving east at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Tequesta, Juno Beach, North Palm Beach, Lake Park, Port Of
Palm Beach, North County Airport, Juno Ridge, The Acreage, Mangonia
Park, Lakeside Green, Fau North Campus, Philo Farms, Limestone Creek,
Jupiter Farms, and Cypress Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a small interior room.
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 2671 8003 2676 8027 2696 8025 2696 8003
TIME...MOT...LOC 2016Z 274DEG 10KT 2687 8020
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:13 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 19, 2:13 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Miami FL 213 PM EDT Sun May 19 2024 ...New LONG TERM... .SHORT TERM... (Rest of today through Monday) Issued at 131 PM EDT Sun May 19 2024 Scattered to numerous showers will be likely across portions of southeast Florida this afternoon as a shortwave and associated surface front approach the region. Satellite imagery shows the boundary already draped across the Lake Okeechobee region, with strong to severe storms firing off across Okeechobee and St Lucie counties. As this boundary moves southward, conditions will rapidly deteriorate for areas along the Lake and for southeastern FL. Data from the MFL 12z sounding and ACARS flights depict an atmosphere primed for convective activity and potential severe impacts, with MUCAPE > 3000 J/kg, 700-500mb lapse rates above 6 C/km, EBWD > 40 kts, DCAPE > 1000 J/kg and PWATs of 1.65 inches or more which could result in damaging wind gusts and severe hail (up to the size of a quarter) with some of the stronger thunderstorms. At this time, the limiting factor for hail development are the mid level temperatures which remain above -10C. However, temperatures will continue to drop and lapse rates will steepen as a pronounced shortwave finalizes its approach, thus enhancing the risk for hail across the area. A limited risk of tornadoes will also exist with some of the stronger storms, but chances will be limited to areas where low-level shear exceeds threshold values, namely along the immediate East Coast sea breeze boundaries. A Severe Thunderstorm Watch has been issued for Palm Beach, Broward and Miami-Dade counties through 7PM today. Temperatures will continue to rise across southern-most portions of the region ahead of the approaching front and associated cloud coverage. Peak apparent temperatures in the range of 105-110F are likely for portions of Miami-Dade and Broward counties where Heat Advisories remain in effect through this evening. Localized areas in Palm Beach and Collier counties could also see elevated heat index values early this afternoon, but convective activity and cloud coverage should help limit heat-related impacts across those counties. The frontal boundary will slowly drift southward across our region overnight into Monday. This, along with the once again pinned east coast sea breeze will support scattered to numerous showers and thunderstorms across the region, although reduced instability and gradually decreasing large-scale ascent (as the trough shifts east) should support a lower risk of severe storms than Sunday. Although temperatures and heat indices will remain above normal, they should be a few degrees lower than Sunday so heat headlines are not expected. && .LONG TERM... (Monday night through next Saturday) Issued at 213 PM EDT Sun May 19 2024 Frontal boundary will make it's way into the FL Straits on Tuesday into early Wednesday before dissipating. The upper level trough axis will sit east of the area through mid week before finally starting to lift out and height rises work their way into the area. This will result in elevated PoPs for Tuesday and Tuesday evening before shower/storm chances diminish to low end chance for mid week through next weekend, mainly confined to afternoon and early evening diurnally driven sea-breeze convection. Temperatures will remain above normal through next weekend with highs across the east coast metro in the upper 80s to lower 90s, and low to mid 90s over the interior and SW FL. Low temperatures will be closer to climo through mid week ranging from the upper 60s to mid 70s, before increasing late week into next weekend to the low 70s around the lake and upper 70s near the coasts thanks to the flow becoming more southeasterly. && .AVIATION... (18Z TAFS) Issued at 131 PM EDT Sun May 19 2024 Sub-VFR conditions could be possible for all terminals this afternoon as convection develops over the region. Short- fuse TEMPOs will likely be needed through the afternoon especially for East Coast sites where chances for TSRA are highest. SW winds 8-10 kts will prevail across much of South Florida, but the East Coast sea breeze will attempt to work inland, thus included the wind shift for several of the East Coast sites over the next few hours. Showers will linger overnight with light and variable winds. Similar conditions will be possible tomorrow. && .MARINE... Issued at 131 PM EDT Sun May 19 2024 Generally benign conditions should prevail across local waters through the period. Scattered to numerous showers and thunderstorms will be expected today as a cold front drops through the region, with locally enhanced winds and seas possible in storms particularly over the Atlantic waters. Conditions will improve into the week as the front pushes through. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 92 75 88 / 30 60 40 60 West Kendall 75 94 73 90 / 30 60 30 60 Opa-Locka 77 93 75 90 / 30 60 40 60 Homestead 76 93 75 89 / 40 50 40 60 Fort Lauderdale 78 90 75 87 / 40 60 40 60 N Ft Lauderdale 77 90 75 88 / 40 60 40 60 Pembroke Pines 78 94 75 91 / 30 60 40 60 West Palm Beach 74 90 72 88 / 40 60 40 60 Boca Raton 76 92 73 88 / 40 60 40 60 Naples 78 90 74 90 / 40 40 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Heat Advisory until 6 PM EDT this evening for FLZ071>074-172>174. AM...None. GM...None. && SHORT TERM...ATV LONG TERM....CMF AVIATION...ATV
Hazardous weather outlook, May 19, 3:05 PM EDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 305 PM EDT Sun May 19 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 201915- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 305 PM EDT Sun May 19 2024 ...Severe Storms Possible This Evening... ...Hot and Humid Conditions Continue Today... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...This afternoon and tonight. Thunderstorms: Scattered to numerous thunderstorms are possible this evening. Some of these storms will be capable of damaging winds, large hail, lightning, and heavy rain. An isolated tornado cannot be ruled out as well. The best chances of severe storms will be over the east coast metro. Heat: Peak heat indices of 105-110 degrees can be expected today over South Florida area, with the highest heat indices expected over the southern half of the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Daily thunderstorm chances will remain for much of the upcoming week, with gusty winds, small hail, frequent lightning, and heavy rain possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
In the hours before
Special weather statement, May 19, 3:19 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Miami FL
319 PM EDT Sun May 19 2024
FLZ067-068-192000-
Inland Palm Beach County FL-Metro Palm Beach County FL-
319 PM EDT Sun May 19 2024
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 400 PM EDT...
At 319 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Canal Point, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Palm Beach, Palm Beach Gardens, Pahokee, Canal Point, North
County Airport, Fremd Village-Padgett Island, The Acreage, and
Caloosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southeastern Florida.
&&
LAT...LON 2681 8018 2679 8064 2683 8066 2689 8062
2696 8061 2696 8029
TIME...MOT...LOC 1919Z 245DEG 16KT 2687 8062
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JSThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:43 PM EDT | Special Marine Warning | MFL | 32 min | |
| May 18, 8:45 PM EDT | Special Marine Warning | MFL | 30 min | |
| May 19, 12:12 AM EDT | Heat Advisory | MFL | Broward, Miami-Dade | 18 hr |
| May 19, 4:35 AM EDT | Special Weather Statement | MFL | Collier | 25 min |
| May 19, 4:41 AM EDT | Severe Thunderstorm Warning | MFL | Collier | 34 min |
| May 19, 3:19 PM EDT | Special Weather Statement | MFL | Martin | 41 min |
| May 19, 3:36 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 24 min |
| May 19, 3:55 PM EDT | Special Marine Warning | MFL | 50 min | |
| May 19, 4:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
| May 19, 4:58 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| May 19, 5:18 PM EDT | Special Marine Warning | MFL | 42 min | |
| May 19, 5:24 PM EDT | Special Marine Warning | MFL | 36 min | |
| May 19, 5:27 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 33 min |
| May 19, 5:54 PM EDT | Special Marine Warning | MFL | 51 min | |
| May 19, 6:21 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
| May 19, 6:37 PM EDT | Special Marine Warning | MFL | 38 min | |
| May 19, 7:13 PM EDT | Special Marine Warning | MFL | 17 min | |
| May 19, 7:22 PM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.